Advertisement

Asymptotic Behaviour of Jump Linear Systems in Continuous Time

  • M. Mariton
  • P. Bertrand
Conference paper
Part of the Lecture Notes in Control and Information Sciences book series (LNCIS, volume 83)

Abstract

This paper considers the optimal control of a class of stochastic continuous-time linear systems with sudden changes in parameters. The jumps of parameters from one value to another are described by a finite-state Markov chain. When the cost-function is quadratic, the optimal Jump Linear Quadratic control involves a set of coupled Riccati equations. The asymptotic behaviour of this set is studied here. Necessary and sufficient conditions are derived for the existence of an optimal steady-state feedback gain in terms of stabilizability and detectability. In that respect, the conditions obtained are formally identiCal to the conditions of the deterministic Linear Quadratic problem. However, stabilizability and detectability must now be defined in a stochastic sense. As will be seen in the various examples that illustrate the paper, this leads to some specific and unexpected properties of Jump Linear Quadratic systems.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Bertram, J.E. and P.E. Sarachik,- 1959, ‘Stability of circuits with randomly time-varying parameters’, Trans. IRE, Vol.PGIT-5, pp. 260–270.Google Scholar
  2. Chizeck, H.J., A.S. Willsky and D. Castanon, 1985, ‘Discrete-time markovian jump linear quadratic optimal control’, to appear Int. J. Control.Google Scholar
  3. Gerber, D.K., 1985, ‘Performance evaluation of fault-tolerant systems using transient markov models’, Master Thesis, Space Systems Laboratory, MIT, Report N’SSL-8–85.Google Scholar
  4. Gikhman, I.I. and A.V. Skorokhod, 1969, Introduction to the theory of random processes, Saunders, Philadelphia.Google Scholar
  5. Kalman, R.E., 1960, ‘Contribution to the theory of optimal control’, Bol. Soc. Mat. Mexicana, Vol. 5, pp. 102–119.MathSciNetGoogle Scholar
  6. Kalman, R.E., P.L. Falb and M.A. Arbib, 1969, Topics in mathematical systems theory, McGraw-Hill, New York.Google Scholar
  7. Kats, I.I. and N.N. Krasovskii, 1960, ‘On the stability of systems with random attributes’, J. Appl. Math. Mech., Vol. 24, pp. 1225–1246.CrossRefzbMATHGoogle Scholar
  8. Kemeny, J.G. and J.L. Snell, 1960, Finite Markov chains, Van Nostrandt, Princeton.zbMATHGoogle Scholar
  9. Krasovskii, N.N. and E.A. Lidskii, 1961, ‘Analytical design of controllers in systems with random attributes’, Aut. Remote Control, Vol.22, pp.1021–1025, 1141–1146, 1289–1294.MathSciNetGoogle Scholar
  10. Mariton, M. and P. Bertrand, 1985a, ‘Output feedback for a class of linear systems with stochastic jump parameters’, IEEE Trans. Aut. Control, Vol.AC-30, N°9, pp. 898–900.Google Scholar
  11. Mariton, M. and P. Bertrand, 1985b, ‘Non-switching control strategies for continuous-time Jump Linear Quadratic systems’, in Proc. 24th CDC, Fort Lauderdale, 11–13 December, pp.916–921.Google Scholar
  12. Mariton, M. and P. Bertrand, 1985c, ‘Robust Jump Linear Quadratic control: a mode stabilizing solution’, IEEE Trans. Aut. Control, Vol.AC-30, N°11, pp. 1145–1147.Google Scholar
  13. Mariton, M. and P. Bertrand, 1985d, ‘Contrôle optimale–comportement asymptotique de la commande pour les systèmes linéaires è sauts markoviens’, Comptes-Rendus de l’Acad. des Sciences, Paris, t.301, Série I, N013, pp. 683–686.MathSciNetGoogle Scholar
  14. Siljak, D.D., 1980, ‘Reliable control using multiple control systems’, Int. J. Control, Vol.31, PP. 303–329.Google Scholar
  15. Sworder, D.D., 1969, ‘Feedback control of a class of linear systems with jump parameters’, IEEE Trans. Aut. Control, Vol.AC-14, pp. 9–14.Google Scholar
  16. Sworder, D.D. and R.O. Rogers, 1983, ‘An LQ solution to a control problem with a solar thermal receiver’, IEEE trans. Aut. Control, Vol.AC-28, pp. 971–978.Google Scholar
  17. Willsky, A.S. and B.C. Levy, 1978, ‘Stochastic stability research for complex power systems’, Report N°ET-76-C-01–2295, MIT, Cambridge.Google Scholar
  18. Wonham, W.M., 1968, ‘On a matrix Riccati equation of stochastic control’, SIAM J. Control, Vol. 6, pp. 681–697.zbMATHMathSciNetGoogle Scholar
  19. Wonham, W.M., 1971, ‘Random differential equations in control theory’, inGoogle Scholar
  20. Probabilistic methods in applied mathematics, A.T. Bharucha-Reid, Ed., Vol.2, Academic Press, New York.Google Scholar
  21. Zabczyk, J., 1981, ‘Controllability of stochastic linear systems’, Systems and Control Letters, Vol. 1, pp. 25–31.CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 1986

Authors and Affiliations

  • M. Mariton
    • 1
  • P. Bertrand
    • 1
  1. 1.Laboratoire des Signaux et SystèmesCNRS-ESEGif-sur-YvetteFrance

Personalised recommendations